Jump to content

Recommended Posts

Miko789

Hi Andy

what were  the symptoms when you tapered the olanzapine if any., The insomnia when did it stop and for how long?

Share this post


Link to post
Share on other sites
andy

Insomnia anxiety akashia depression severe fatigue massive weight gain

everything settled about six months after finally tapering to zero

yoh have to tackle itvfrom all angles ,diet,excersise,patience,faith,time to heal

Share this post


Link to post
Share on other sites
Lloyd59

Hi Andy , hope your doing well. I was on Zyprexa Wafers for 7-8yrs and I'd had enough and bout 6wks ago i went from 15mg Wafers then 2wks later dropped to 10mg then another 2wks to 5mg then 2wks more stopped completely. Im now just into my 4th wk of Withdrawals. Ive been having alot of aches an pains headaches an terrible insomnia. I do have some Dizzy spells aswell. Dispite all this my mind is very clear an has been since i went of Zyprexa. I think this is making me determined to see it thru. I'd like to ask you or anyone on this forum do or have you experienced any of my Withdrawal Symptoms? ? If so how much longer will i have to have these Symptoms? ? Thanking you Lloyd 

Share this post


Link to post
Share on other sites
Altostrata

Hello, Lloyd. Please start a topic for yourself in the Introductions forum so we can get to know you and answer your questions.

Share this post


Link to post
Share on other sites
rupa

Dear Andy

Hope you are good

Four days back I jumped zero olanzapine from 0.625.

From that day I am getting 2,3 hours of quality sleep. 

How ever I am managing to keep shut my eyes 3 more hours.

Today I am facing difficulty due to continuous improper sleep.

But no other withdrawal symptoms.

So please I am looking up to you to what to do.

How to manage this sleep problem without reinstating?

please.

 

Share this post


Link to post
Share on other sites
arwilliams

@andy what was the longest period of time you were on Zyprexa?  Also highest dose?

 

I have gathered from reading that the longer you are on something the harder it is to come off of it.

I can find the source where they tested this on rats in Robert Whitakers book if necessary.

Share this post


Link to post
Share on other sites
Spideygsm

All,

 

I originally read Andy's thread, joined the forum, and replied. The Moderator moved my reply to the new members intro section. My experience is very similar to Andy's. My last dose of Zyprexa was almost 12 weeks ago. I took it for 14 years and I started my rapid taper at 30mg/day. I started my taper at 10% and immediately got about every withdrawal in there is. I had to get off Zyprexa because the side effects started killing me once I got to such a high dose and for so long. My Doctor wanted me off so she had me taper by 25% every 10 days. when I got down to 2.5 mg, I went to 1.25, then 0.625. The toughest for me was at 0.625 then when I stopped. For me that's when it got really rough. The absolute worst was when I hit the 4 week mark. That was the worst time for me. I have no reason why. Just happened. My doctor had me try Ambien and Valium to help with the insomnia/anxiety but they didn't work so I stopped them before I ended up getting hooked on those. Benzo withdrawals suck and sleeping pills aren't fun either.

 

At week 9 I started getting better (except the insomnia and no energy). I had good days and bad days (mostly good). Then about week 10 my withdrawals stopped except the insomnia and low energy which was something I could easily live with. I saw my Doctor 4 weeks ago today. She put me on Trazodone for sleep and suggested I try pure CBD oil. The Trazodone hasn't helped a whole lot. I started the CBD last week and it's helped. In fact I've fallen right asleep and gotten 7 hours+ straight sleep the last 4 nights. I personally think it's the CBD since I've been slowly upping the dose until I found what works. I don't know if its the CBD, Trazodone for sure, or if I'm just getting better. I asked my Doctor today if I could start tapering the Trazodone and she suggested that I stay on both the Trazodone and CBD until the energy level increases.

 

I'm very similar to Andy. The thing that helped/helps the most is exercise. I'm a swimmer. Hadn't swam for years but started again under my Doctor's advice. She said that the brain has to learn to adjust and work without the drug stimulation. She said the fastest way to help the process along was to do a aerobic exercise as often as possible to get the endorphins naturally released. I started swimming again Feb 2 and I was lucky and was able to build up my endurance to one mile (freestyle, no stops) after 6 days. I now swim around 1-1/2 miles nonstop 5 days per week. It really helps. When I was experiencing really bad withdrawals, after I swam, most of my symptoms were gone. However, in the evening, they'd return. At least I'd get 3-4 hours of relief. When I initially started Zyprexa, I gained about 50 lbs. I've always been a very active and athletic person. I started eating well and exercised (mostly walking). I lost all the weight until my dose was increased from 20mg to 30mg last year. Then my weight went back up by 25 lbs. Now I'm down to less than my original pre-Zyprexa weight by a few pounds, my Zyprexa side effects issues have pretty much resolved themselves, and I'm feeling much better. Zyprexa did help me but I kept building up a tolerance and had to keep going up in dose. Since I originally took the weight gain back off, I didn't really have any side effects other than not being all there mentally. It's only when I put on 25 lbs after the last dose increase is when the side effects really took hold. My theory is that if one can keep the weight off and not eat junk food like Zyprexa makes you want to do, you can keep the Cholesterol, Blood-Sugar, and high liver panels in check. 

 

I completely agree with Andy about staying off the internet once you start the taper unless you're seeking positive advice. I didn't know this website existed until last week. All I read were horror stories and failures and not success stories. Reading the bad stuff just gives one a negative feeling and I think makes things worse. I always thought I'm not giving up. Just doing the taper itself took a couple of months. For me it was too much of a waste of time to give up. While it sucked to be me withdrawing from Benzos years ago, it did teach me that with time, it would end. I kept that attitude and always thought forward that one day the Zyprexa withdrawals would stop which they did.

 

Good luck to all and Andy's given everybody great advice and told it like it was for me.

Share this post


Link to post
Share on other sites
andy
9 hours ago, arwilliams said:

@andy what was the longest period of time you were on Zyprexa?  Also highest dose?

 

I have gathered from reading that the longer you are on something the harder it is to come off of it.

I can find the source where they tested this on rats in Robert Whitakers book if necessary.

3 years in total but i was also on citalopram ,sertraline and quetiapine for a while

stop reading about it and start detoxing the junk from your body and then you can get on with life

the body is made to heal itself give it the right tools it will including the brain

good luck

Share this post


Link to post
Share on other sites
DaveB
On 5/24/2018 at 1:04 AM, andy said:

3 years in total but i was also on citalopram ,sertraline and quetiapine for a while

stop reading about it and start detoxing the junk from your body and then you can get on with life

the body is made to heal itself give it the right tools it will including the brain

good luck

 

I am still waiting to stabilize on Paxil and Zyprexa. How stable were you when you started your Zyprexa taper?  Were you taking anything else at the time?

Share this post


Link to post
Share on other sites
arwilliams

Is your sleep at least a consistent 3-4 hours now?

 

I can go 2 maybe 3 days with out sleep temporarily.

Share this post


Link to post
Share on other sites
arwilliams

Thank you for the response.  Sorry it appears the editor submitted 2 posts.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×

Important Information

By using this site, you agree to our Terms of Use.